I was seen by a doctor who took an x-ray of my abdomen and said that she thought that it could be a condition called “Diverticulitis.” I was given a prescription for Ciprofloxacin (500 mgs) and Flagyl (500 mgs) and told to take Cipro 2 times a day and Flagyl 3 times a day for 7 days and that this would take care of the problem, I drove back to the condo and followed her directions. The following day I was still having the strange pains but they weren’t as bad. After several days of being on these 2 medications I started to feel very strange. I felt nauseated, listless, and I had no energy. I continued to take the medication thinking that things would get better in a couple of days. I had never looked at the side affects for these 2 drugs after being prescribed them, if I had I may not have taken them.
I had started the medications on a Tuesday and by Saturday morning I was so sick that I took myself to the Emergency Room. We had driven home from the beach on Friday evening because I was getting progressively sicker. When I got to the Emergency Room I was given a CAT scan right away and told that I did not have diverticulitis but I had a condition called appendagitis, which is a rare condition that is usually treated with anti-inflammatories and a little bit of bed rest. I was told to discontinue the Cipro and Flagyl immediately and that I should be fine in a couple of days. I wish this was the end of my story, unfortunately, 4 days later I woke up in the middle of the night with leg cramps in both of my legs so bad that I was screaming, it felt as if the tendons in my legs were ripping apart. I began to hallucinate and throw up and had severe ringing in my ears. I have no recollection of it, my husband said that he was able to calm me down after about an hour and help me back to bed. He later said that he almost called 911 but decided to wait to see if the cramps would go away in my legs.
By the next morning the tendons in my legs hurt so bad that all I could do was limp around the house. I started reading the side effects of these antibiotics that I had been given; I had kept the paperwork that the pharmacy gave me but had never read it. I was in shock over the side effects of these drugs and most of the side effects were happening to me after discontinuing these two drugs. It did not make sense to me why I was still feeling the effects of these medications after I had already stopped taking them. I had only taken these drugs for 4 full days and then stopped.
As the days went on, I would do ok during the day, I was able to move around and not feel as bad, but at night things would become much worse, I began having peripheral neuropathy in my arms and legs, severe cramping in my calves, anxiety so bad that I thought I was having a heart attack, body twitching and tremors, dizziness, bladder, and colon issues and ringing in my ears and I felt like I was in a brain fog. I would wake up the next morning and feel ill but get up and go to work again, I did this continuously for weeks thinking that I would feel better soon. I did notice that I was not able to remember things and had to start writing everything down, I was tired all of the time but when I tried to sleep I was unable to sleep through the night and had tremors while I laid in bed at night.
I started to study these medications on the internet and found all kinds of information about people that had the same thing happen to them, I had been “Floxed” by Ciprofloxacin. I went to see my doctor who had never heard of such a thing happening with Ciprofloxacin. Fortunately, my doctor consulted another physician in her practice and she was told that while it was a very rare reaction, it would subside in a few months and to give it time. I continued studying this on the internet and reading other people’s stories. I also began taking magnesium to help with the cramping of my legs, I drank tons of water every day to flush out my system. I waited for it to stop like the doctor told me it would.
Eventually, I read about a Dr. Mark Ghalili with Regenerative Medicine in Los Angeles, California. Dr. Ghalili had been floxed a few years earlier and had come up with a treatment for his condition. Dr. Ghalili had opened up a center and was treating people with this same problem and was having lots of success with his treatments.
I made the worst decision I have ever made and decided to wait because I had been told that I just needed to give it some time. Unfortunately, I waited a full year before contacting Regenerative Medicine and by the time I did contact them, I was in very bad shape. I had retired from my job because I could no longer concentrate while working, my legs and arms were a mess, my stomach was hurting all of the time and I just felt like not living any longer. I spoke with a woman by the name of Lori who works for Dr. Ghalili and she gave me all of the information that I needed, as well as lots of hope for recovering from this. I scheduled to come out to California in October 2021 and stayed for 2 weeks. I saw Dr. Ghalili and was told that if I had come to him sooner, I would have recovered much quicker from this. There went that crazy idea that you wait for 1 year to see if things go away before being treated – Folks, please don’t do what I did – Do not wait!
I started the treatments and met Jason Sousa, who is the Administrator of a group called “Fluoroquinolone Toxicity Healing and Recovery Group” that I had found on Facebook during my journey. Dr. Ghalili and Jason gave me a treatment plan and I followed what they told me to do. Dr. Ghalili’s treatments in California helped so much that I was walking like a champ again and my brain started to work again, I started to feel so much better after my first treatment, it was amazing. I think that when you are feeling so bad and start to feel better quickly, you will just do about anything to continue feeling better no matter what, if they had told me to jump out the window and I would feel better, I probably would have done that.
I came back home after 2 weeks and did what both Jason and Dr. Ghalili told me to do. I did have some bumpy moments after getting home in the beginning, I had thyroid problems and ended up getting a new doctor who was able to help me with that, my old doctor said that there was nothing wrong with me, I went to get another opinion and there was a parathyroid issue, I don’t know whether Cipro was the cause or not but I’m sure that it did not help any. It’s amazing that when you try to tell the doctors what happened to you, they would look at me like I had 3 eyes and would respond with “That can’t possibly happen.” I ended up having a tendon rip in my thumb and went to an orthopedic doctor who did agree that Cipro was the cause for that and that he never would prescribe that drug to anyone. I was glad that at least there was someone else that acknowledged that Cipro was a bad drug.
I met with Jason once a month for 6 months by “Video Chat” to go over the list of supplements and to make sure I was still on track with my recovery, Jason was so patient with me and would give me such great advice on things to help while I was going through this journey. When I had any questions, Jason was quick in getting back to me to answer them for me. It has been over 8 months since being treated and I feel so much better now. I’m not 100% yet but I am about 90% better now and continue getting better every day. The best advice that I could give anyone that has had “Fluoroquinolone Toxicity” is to get help sooner than later and to follow the directions and don’t give up before the miracle happens!
I’m almost ready to tell my own experience of being floxed just need to write my story it’s a long one but I’m 100% better much love my fellow sufferers your not alone hang in there ❤️
This site saved me at my worst and I hope to give back I would read everyone’s stories I feel like I know all of you let’s keep giving people hope thanks Lisa thanks Jason seriously thank you for your hard work ❤️
This reads exactly like a fictional testimonial – no details about what treatment she received that worked like a “miracle”, just a load of praise for a specific doctor (assuming Dr. Ghalili is a medical doctor) and some guy called ‘Jason’. Sounds like a scam to me.
Hi Mary, can you share with the group what supplements you took exactly?
Hi Mary, can you share with the group what supplements you took exactly?
No mention at all in what she took as far as supplements, diets etc I cannot believe this post was accepted without these details given out & 90% is not a recovery